Alert archive / Missouri / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 3, NWS Kansas City, MO

April 7, 2019Macon County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 7, 2019, 5:22 PM CDT for Macon County, Missouri. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2019, 5:22 PM CDT (22:22 UTC)
Expired
Apr 7, 2019, 6:00 PM CDT
In force
38 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Macon County, MO

The radar

The Pleasant Hill radar (KEAX), 191 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 5:34 PM CDTHAIL 0.881 E Callao, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.4 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2019-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2019-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-361 J/kg
Mixed-layer LCL
1069 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

600 
WUUS53 KEAX 072222
SVREAX
MOC121-072300-
/O.NEW.KEAX.SV.W.0003.190407T2222Z-190407T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
522 PM CDT SUN APR 7 2019

The National Weather Service in Pleasant Hill has issued a

* Severe Thunderstorm Warning for...
  Central Macon County in north central Missouri...

* Until 600 PM CDT.

* At 521 PM CDT, a severe thunderstorm was located near Callao, or 12
  miles northwest of Macon, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Macon, Bevier, Atlanta, Callao and New Cambria. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3974 9275 3985 9280 4000 9235 3995 9235
      3995 9229 3976 9229 3976 9230
TIME...MOT...LOC 2221Z 258DEG 26KT 3983 9267 

HAIL...1.00IN
WIND...60MPH
 
$$

Leighton
4 follow-up statements
050 
WWUS53 KEAX 072224
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
524 PM CDT SUN APR 7 2019

MOC121-072300-
/O.CON.KEAX.SV.W.0003.000000T0000Z-190407T2300Z/
Macon MO-
524 PM CDT SUN APR 7 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL MACON COUNTY...

At 524 PM CDT, a severe thunderstorm was located near Callao, or 11
miles northwest of Macon, moving east at 30 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Macon, Bevier, Atlanta, Callao and New Cambria. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3974 9275 3985 9280 4000 9235 3995 9235
      3995 9229 3976 9229 3976 9230
TIME...MOT...LOC 2224Z 260DEG 24KT 3982 9266 

HAIL...1.50IN
WIND...60MPH
 
$$

Leighton
669 
WWUS53 KEAX 072237
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
537 PM CDT SUN APR 7 2019

MOC121-072300-
/O.CON.KEAX.SV.W.0003.000000T0000Z-190407T2300Z/
Macon MO-
537 PM CDT SUN APR 7 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN MACON COUNTY...

At 536 PM CDT, a severe thunderstorm was located near Bevier, or near
Macon, moving east at 30 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Macon, Bevier, Atlanta and Callao. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3974 9267 3988 9267 3993 9255 4000 9235
      3995 9235 3995 9229 3976 9229 3976 9230
TIME...MOT...LOC 2236Z 267DEG 24KT 3981 9256 

HAIL...1.50IN
WIND...60MPH
 
$$

Leighton
906 
WWUS53 KEAX 072247
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
547 PM CDT SUN APR 7 2019

MOC121-072300-
/O.CON.KEAX.SV.W.0003.000000T0000Z-190407T2300Z/
Macon MO-
547 PM CDT SUN APR 7 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN MACON COUNTY...

At 547 PM CDT, a severe thunderstorm was located near Atlanta, or
near Macon, moving east at 30 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Macon, Bevier and Atlanta. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3974 9260 3987 9260 3998 9235 3995 9235
      3995 9229 3976 9229 3976 9230
TIME...MOT...LOC 2247Z 258DEG 26KT 3983 9246 

HAIL...1.50IN
WIND...60MPH
 
$$

Leighton
990 
WWUS53 KEAX 072259
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
559 PM CDT SUN APR 7 2019

MOC121-072309-
/O.EXP.KEAX.SV.W.0003.000000T0000Z-190407T2300Z/
Macon MO-
559 PM CDT SUN APR 7 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MACON COUNTY WILL
EXPIRE AT 600 PM CDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.  However small hail, gusty winds and heavy rain
are still possible with this thunderstorm.

LAT...LON 3974 9260 3987 9260 3998 9235 3995 9235
      3995 9229 3976 9229 3976 9230
TIME...MOT...LOC 2259Z 258DEG 26KT 3984 9238 

$$

Leighton

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:52 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Apr 7, 2:52 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
252 PM CDT Sun Apr 7 2019

.Discussion...
Issued at 252 PM CDT SUN APR 7 2019

A few isolated showers and thunderstorms may still develop over
the next few hours as a shortwave trough drops from western IA
through northeast MO this evening and a narrow corridor of
instability slides eastward. Starting to see hints of glaciation
in the cu on the Day Cloud Phase RGB near and north northwest of
KSTJ where the trough is approaching, possibly hinting that
slightly deeper convection could begin to develop over the next
few hours. Showers and storms will be brief and will quickly shift
southeast, mainly impacting areas from northwest MO through east
central MO (remaining north and east of the KC metro).

Quiet and warm conditions are expected for the beginning of the
work week, then the well-advertised midweek system will push
through Wednesday night into Thursday. Model trends have been
slower and further north than previous runs but are in okay
agreement with each other, bringing the 500 hPa low from central
NE through the MSP area, allowing chilly 850 hPa temperatures to
drop through the CWA but keeping the bulk of the precipitation
north of the area while temperatures are coldest. A brief wintry
mix is still possible along the IA border early Friday morning,
but accumulations are not anticipated.

&&

.Aviation...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1253 PM CDT SUN APR 7 2019

MVFR stratus will continue to scatter out from north to south,
ending at all terminals between 18z and 20z. Additional cumulus
may slide down out of southeast NE; however, coverage is expected
to be scattered when it arrives later this evening. Winds will
shift to the northwest this evening, then will become light and
back slightly to the west overnight.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Laflin
Aviation...Laflin
Hazardous weather outlook, Apr 7, 4:29 AM CDT, 12 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
429 AM CDT Sun Apr 7 2019

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-080930-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
429 AM CDT Sun Apr 7 2019

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Scattered thunderstorms will be possible across northern Missouri
 today. Severe weather is not expected.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Monday through Saturday

 Thunderstorms are possible Wednesday evening/nigh however severe
 weather is not expected at this time.

 Mixed precipitation may be possible across northern Missouri
 Thursday night/Friday morning...little to no accumulation is
 expected.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Apr 7, 4:34 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
434 PM CDT SUN APR 7 2019

MOZ024-025-072215-
Macon MO-Linn MO-
434 PM CDT SUN APR 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINN AND WEST
CENTRAL MACON COUNTIES UNTIL 515 PM CDT...

At 434 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brookfield, moving northeast at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Brookfield, Marceline, Bucklin, New Cambria, New Boston and Saint
Catherine.

LAT...LON 3970 9300 3971 9304 3978 9311 4000 9286
      3974 9265
TIME...MOT...LOC 2134Z 232DEG 14KT 3978 9301

Leighton
Special weather statement, Apr 7, 5:16 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
516 PM CDT SUN APR 7 2019

MOZ004-005-014-072300-
Daviess MO-Gentry MO-Harrison MO-
516 PM CDT SUN APR 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAVIESS...
SOUTHEASTERN GENTRY AND SOUTHWESTERN HARRISON COUNTIES UNTIL 600 PM
CDT...

At 516 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pattonsburg, or 12 miles southeast of Albany, moving northeast at 25
mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Bethany, Pattonsburg, Coffey and Mcfall.

This includes Interstate 35 in Missouri between mile markers 78 and
92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4006 9422 4014 9427 4028 9400 4021 9389
      4009 9390
TIME...MOT...LOC 2216Z 247DEG 20KT 4011 9419

Leighton
Local storm report, Apr 7, 5:21 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
521 PM CDT SUN APR 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             1 W MCFALL              40.11N 94.24W
04/07/2019  E0.70 INCH       GENTRY             MO   EMERGENCY MNGR

&&

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 4:34 PM CDTSpecial Weather StatementEAXLinn41 min
Apr 7, 4:37 PM CDTSevere Thunderstorm WarningEAXLinn, Macon38 min
Apr 7, 5:16 PM CDTSpecial Weather StatementEAXHarrison44 min
Apr 7, 5:45 PM CDTSpecial Weather StatementEAXGrundy45 min
Apr 7, 5:54 PM CDTSpecial Weather StatementEAXGrundy51 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.